Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Finite groups containing many involutions


Author: Avinoam Mann
Journal: Proc. Amer. Math. Soc. 122 (1994), 383-385
MSC: Primary 20D60; Secondary 20C15
DOI: https://doi.org/10.1090/S0002-9939-1994-1242094-7
MathSciNet review: 1242094
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If the ratio of the number of involutions of a finite group to the group order is bounded below, the group is bounded by abelian by bounded.


References [Enhancements On Off] (What's this?)

  • [Be] Y. Berkovich, Counterexamples to a conjecture about the sum of degrees of irreducible characters, preprint. MR 1132861 (92i:20009)
  • [BHN] B. H. Neumann, Groups covered by permutable subsets, J. London Math. Soc. (2) 29 (1954), 236-248. MR 0062122 (15:931b)
  • [Bl] R. D. Blyth, Rewriting products of group elements. I, J. Algebra 116 (1988), 506-521. MR 953167 (90b:20033)
  • [BM] Y. Berkovich and A. Mann, On sums of degrees of the irreducible characters of a finite group and its subgroups (in preparation).
  • [CLMR] M. Curzio, P. Longobardi, M. Maj, and D. J. S. Robinson, A permutational property of groups, Arch. Math. 44 (1985), 385-389. MR 792360 (86j:20034)
  • [I] I. M. Isaacs, Character theory of finite groups, Academic Press, San Diego, 1976. MR 0460423 (57:417)
  • [LM] H. Liebeck and D. MacHale, Groups with automorphisms inverting most elements, Math. Z. 124 (1972), 51-63. MR 0291273 (45:367)
  • [NB] K. G. Nekrasov and Ya. G. Berkovich, Finite groups with large sums of degrees of irreducible characters, Publ. Math. Debrecen 33 (1986), 333-354. (Russian) MR 883763 (88d:20017)
  • [P] D. Passman, The algebraic structure of group rings, Wiley-Interscience, New York, 1977. MR 470211 (81d:16001)
  • [PMN] P. M. Neumann, Two combinatorial problems in group theory, Bull. London Math. Soc. 21 (1989), 456-458. MR 1005821 (90f:20036)
  • [R] D. J. Rusin, What is the probability that two elements of a finite group commute, Pacific J. Math. 82 (1979), 237-247. MR 549847 (80m:20024)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20D60, 20C15

Retrieve articles in all journals with MSC: 20D60, 20C15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1242094-7
Keywords: Involutions
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society